MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 2.8 HS STR ANCHR 2 DRBRD NDL; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. TWNFX TI 2.8 HS STR ANCHR 2 DRBRD NDL; STAPLE, FIXATION, BONE
Model Number 7210301
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a distal reinsertion of the right biceps brachialis, a twinfix titanium anchor was being inserted but it broke in the patient's bone.It was not possible to remove the piece which had already been implanted in the patient's bone.A change of bone targeting order was performed.The procedure was completed without significant delay using a back-up device in an additional bone hole.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Part of the device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection found that the screw was not returned with the device.The inserter and sutures were returned and no issues were found.The complaint was reviewed and found that no clinically relevant supporting documentation was provided for inclusion in this medical investigation.Since the retained anchor was left embedded in the bone, migration is unlikely.No further clinical/medical assessment is warranted at this time.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the print specifications found that the storage requirements, material specifications, and applicable tests were appropriately specified.A material certificate of analysis was required for the raw material.The complaint was not confirmed and the root cause could not be determined as the condition in which the device was received did not allow for evaluation of the reported complaint.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
TWNFX TI 2.8 HS STR ANCHR 2 DRBRD NDL
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10875459
Report Number1219602-2020-01900
Device Sequence Number16867820
Product Code JDR
UDI-Device Identifier03596010533845
UDI-Public03596010533845
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Model Number7210301
Device Catalogue Number7210301
Device Lot Number2050815
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;